Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Lincoln, IL

March 22, 2007Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 22, 2007, 4:27 AM CDT for Tazewell County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2007, 4:27 AM CDT (09:27 UTC)
Expired
Mar 22, 2007, 4:42 AM CDT
In force
15 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 38 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:59 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 220927
SVRILX
ILC179-221000-
/O.NEW.KILX.SV.W.0018.070322T0927Z-070322T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
427 AM CDT THU MAR 22 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 500 AM CDT.

* AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTHWEST OF HOPEDALE...OR ABOUT 12 MILES SOUTHEAST OF PEKIN...AND
  WAS MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...MACKINAW AND MINIER.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4053 8959 4035 8955 4035 8927 4062 8929

$$

SMITH
1 follow-up statement
000 
WWUS53 KILX 220942
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
442 AM CDT THU MAR 22 2007

ILC179-220952-
/O.CAN.KILX.SV.W.0018.000000T0000Z-070322T1000Z/
TAZEWELL-
442 AM CDT THU MAR 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAZEWELL COUNTY
IS CANCELLED...

AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM CDT. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

LAT...LON 4053 8959 4035 8955 4035 8927 4062 8929

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:23 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 22, 3:23 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
323 AM CDT THU MAR 22 2007

.DISCUSSION...
DISCUSSION TO BE SHORT AS CONVECTIVE WATCH HAS BEEN ISSUED FOR FA
THIS MORNING.  AND APOLOGIES FOR COMING OUT AFTER THE FORECAST.
ISSUES FOR THIS ROUND VERY SIMILAR TO DAYS PAST.  COLD FRONT PUSHING
INTO FA THIS MORNING...WITH STORMS FIRING OFF ALONG THE BOUNDARY.
WARM SOUTHERLY FLOW CONTINUED THROUGH THE MORNING...AND TEMPERATURES
HAVE NOT FALLEN BELOW THE 60 DEGREE MARK IN THE CWA.  THOUGH THE
INSTABILITY AND LAPSE RATES LEAVE A LITTLE TO BE DESIRED...ENOUGH
SHEAR IN THE AREA WILL ADD TO THE THREAT THROUGH THE MORNING HOURS
AND MAKE WIND AND HAIL A THREAT...AND CANNOT RULE OUT THE CHANCE FOR
A TORNADO.

SHORT TERM...TODAY AND TOMORROW...
A SFC SYSTEM MOVING ACROSS SRN CANADA AND THE GREAT LAKES IS
DRAGGING A COLD FRONT ACROSS THE REGION THIS MORNING AND TODAY. A
RATHER SATURATED ATMOSPHERE AND CONTINUED WAVES OF PRECIP PUT MUCH
OF CENTRAL ILLINOIS IN A THREAT FOR FLASH FLOODING IN ANY OF THE
MORE EFFICIENT THUNDERSTORMS. FOR TOMORROW...ANOTHER WAVE MOVES OUT
ALONG THE QUASI-STALLED BOUNDARY IN THE OHIO RIVER
VALLEY...CONFINING THE MAJORITY OF PRECIP TO THE SOUTHERN HALF OF
THE STATE.

LONG TERM...SATURDAY THROUGH MONDAY...
FOR THE WEEKEND...THE WHOLE SERIES OF EVENTS STARTS ALL OVER
AGAIN...WITH THE FRONTAL BOUNDARY PUSHING BACK NWD ACROSS THE STATE
AS A WARM FRONT.  HOWEVER...MODELS ARE HAVING A BIT OF A PROBLEM
WITH CONSISTENCY ON THE PLACEMENT OF THE FRONT...I.E. HOW FAR NORTH
WILL IT GET THROUGHOUT THE WARM UP ON SATURDAY.  AS A RESULT...HAVE
MAINTAINED LIGHTER POPS DURING THE DAY ON SATURDAY.  SUNDAY MAY SEE
A BIT OF A BREAK BEFORE POPS RETURN AGAIN ON MONDAY AS ANOTHER WAVE
MOVES OUT OF THE SW AHEAD OF THE MORE AGGRESSIVE AND DEEPER LOW THAT
IS DIGGING OUT A TROF OVER THE WEST COAST.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HJS
Hazardous weather outlook, Mar 21, 3:05 PM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT WED MAR 21 2007

ILZ027>031-036-037-040-041-047-221100-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
305 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

MINOR FLOODING IS EXPECTED TO CONTINUE THROUGH MOST OF THIS WEEK ON
THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN.

A COLD FRONT IS EXPECTED TO PUSH TOWARDS THE MISSISSIPPI RIVER
TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY
...AND PUSH INTO THE AREA TONIGHT. ISOLATED STORMS MAY BE CAPABLE
OF PRODUCING SOME HAIL AND GUSTY WINDS...AS WELL AS BRIEF HEAVY
RAINFALL AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE AREA
THURSDAY MORNING WILL STALL OUT NORTH OF THE OHIO RIVER LATE
THURSDAY INTO FRIDAY. THIS WILL KEEP SCATTERED THUNDERSTORMS IN
THE FORECAST INTO PARTS OF THE UPCOMING WEEKEND. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME...HOWEVER THE PROLONGED RAIN CHANCES
WILL ENHANCE THE THREAT FOR FLOODING ALONG AREA RIVERS AND
STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048>057-061-221100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-
VERMILION-
305 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A COLD FRONT IS EXPECTED TO PUSH TOWARDS THE MISSISSIPPI RIVER
TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY
...AND PUSH INTO THE AREA LATE TONIGHT. ISOLATED STORMS MAY BE
CAPABLE OF PRODUCING SOME HAIL AND GUSTY WINDS...AS WELL AS BRIEF
HEAVY RAINFALL AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE AREA
THURSDAY MORNING WILL STALL OUT JUST TO OUR SOUTH LATE THURSDAY
INTO FRIDAY. THIS WILL KEEP SCATTERED THUNDERSTORMS IN THE
FORECAST INTO PARTS OF THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...HOWEVER THE PROLONGED RAIN CHANCES WILL
ENHANCE THE THREAT FOR FLOODING ALONG AREA RIVERS AND
STREAMS...ESPECIALLY FOR LATE THURSDAY AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-221100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
305 PM CDT WED MAR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

MINOR FLOODING CONTINUES ACROSS THE WABASH RIVER BASIN OVER
EXTREME EAST CENTRAL AND SOUTHEAST ILLINOIS WITH RENEWED FLOODING
CONCERNS FOR THE EMBARRAS AND LITTLE WABASH BASINS...ESPECIALLY
LATE THURSDAY AND FRIDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT IS FORECAST TO PUSH TOWARDS CENTRAL ILLINOIS BY THURSDAY
MORNING. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY
TONIGHT IN IOWA AND PUSH INTO NORTHWEST ILLINOIS. THUNDERSTORM
CHANCES WILL INCREASE IN OUR AREA DURING THE DAY ON THURSDAY AHEAD
OF THE FRONT. SOME OF THE STORMS ON THURSDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAIN...GUSTY WINDS AND HAIL DURING THE AFTERNOON
AND EVENING HOURS. THE FRONT WILL BECOME STATIONARY OVER THE AREA
THURSDAY NIGHT PROLONGING THE THREAT FOR ADDITIONAL HEAVY RAINFALL
ACROSS THE AREA.

A WARM MOIST SOUTHERLY FLOW IS FORECAST TO CONTINUE INTO THE
UPCOMING WEEKEND. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY
BEFORE THE BEST CHANCES SHIFT TO OUR NORTH AND WEST THROUGH
SUNDAY. UPPER LEVEL ENERGY PUSHING INTO THE MIDWEST EARLY NEXT
WEEK WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AND POSSIBLY
ADDITIONAL HEAVY RAINFALL TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:34 AM CDTSevere Thunderstorm WarningILXSchuyler21 min
Mar 22, 4:35 AM CDTSevere Thunderstorm WarningILXMcLean35 min
Mar 22, 4:59 AM CDTSevere Thunderstorm WarningILXMacon31 min
Mar 22, 5:02 AM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt19 min
Mar 22, 5:26 AM CDTSevere Thunderstorm WarningILXChristian, Coles, Douglas, Macon, Moultrie, Shelby64 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.